MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 8/100MM PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-100LP
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias8-100lp, airseal 8/100mm port device was being used during an unnamed procedure on approximately (b)(6) 2024, and ¿two of the trocars from the same box both had issues with the sound cap tearing (one of them fell off entirely).¿ follow-up assessment confirmed that in ¿the second event the rubbery lining of the cap tore off and was discarded.¿ additionally, the device was ¿in use on surgical site however unable to determine if direct contact¿ with the patient; however, the event reportedly occurred ¿outside of the patient¿ and ¿fragments were retrieved from sterile field not patient cavity¿.There was no injury, medical/surgical intervention or extended hospitalization required for the patient after the sound cap tore and fell off.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias8-100lp, airseal 8/100mm port device was being used during an unnamed procedure on approximately on (b)(6) 2024, and ¿two of the trocars from the same box both had issues with the sound cap tearing (one of them fell off entirely).¿.Follow-up assessment confirmed that in ¿the second event the rubbery lining of the cap tore off and was discarded.¿.Additionally, the device was ¿in use on surgical site however unable to determine if direct contact¿ with the patient; however, the event reportedly occurred ¿outside of the patient¿ and ¿fragments were retrieved from sterile field not patient cavity¿.There was no injury, medical/surgical intervention or extended hospitalization required for the patient after the sound cap tore and fell off.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event ¿sound cap tearing¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon provided photos; a possible cause of this event could be using sharp or large device through the cannula.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the third such occurrence for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 46 reports, regarding 57 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00004.Per the instructions for use, the user is advised: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 8/100MM PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19527220
Report Number3007305485-2024-00085
Device Sequence Number7560474
Product Code GCJ
UDI-Device Identifier10845854045718
UDI-Public(01)10845854045718(17)270404(10)202404044
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-100LP
Device Lot Number202404044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic